Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 24, 2021, 3:46 PM MDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 3:46 PM MDT (21:46 UTC)
- Expired
- Jul 24, 2021, 4:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
The radar
The Albuquerque radar (KABX), 198 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WWUS85 KABQ 242146
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
346 PM MDT Sat Jul 24 2021
NMZ205-242215-
West Central Plateau-
346 PM MDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIBOLA AND
NORTHWESTERN CATRON COUNTIES UNTIL 415 PM MDT...
At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Fence Lake, or 21 miles south of Zuni Pueblo,
moving southwest at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of southwestern Cibola
and northwestern Catron Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3477 10905 3479 10904 3486 10876 3470 10867
3452 10904
TIME...MOT...LOC 2146Z 065DEG 24KT 3476 10880
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:14 PM MDT, 32 minutes earlier.
Area forecast discussion, Jul 24, 3:14 PM MDT, 32 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 314 PM MDT Sat Jul 24 2021 .SYNOPSIS... Plenty of monsoon moisture will remain over New Mexico through the rest of the weekend with scattered to numerous showers and thunderstorms redeveloping each afternoon and evening across western and central New Mexico. While storm coverage will reduce some next week, thunderstorms will still favor the western and northern high terrain of New Mexico while very few storms will develop in the eastern plains. Temperatures will undergo a slight warming trend into next week, but readings in western parts of the state will tend to stay slightly below average while eastern areas remain warmer and closer to late July averages with highs in the 90's. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY)... The upper low swirling over west central NM is nearing the AZ border. Energy rotating around the low will result in it getting stretched to the southeast, with the low reforming in southeast AZ this evening or early tonight. But this will not mean any loss of moisture, with showers and thunderstorms producing heavy rain this afternoon and evening, especially over western areas. We will continue with the Flash Flood Watch through midnight. The convection will diminish later tonight. High pressure over central TX will move west Sunday, with the center taking shape around the TX Panhandle. The flow aloft will sharply change to the south and southeast, providing a influx of moisture from Mexico and west TX. This will result in another round of showers and thunderstorms Sunday midday into the night. Flash flooding will remain a major concern over western and central areas, where the majority of the convection will occur. Chances on the eastern plains will be more isolated due to it's closeness to the upper high. Thunderstorms will diminish Sunday night. LONG TERM...(MONDAY THROUGH )... Upper level high pressure will be centered over Wyoming on Monday, gradually broadening and strengthening to the northeast of New Mexico through the rest of the week ahead. The high will likely reach peak strength between Wednesday and Friday over Kansas, boasting 500 mb heights close to 597 decameters through this time frame. This will continue to feed an easterly wind aloft into much of NM with some relatively drier air periodically wrapping into the state, but PWATs per the GEFS are advertised to generally stay at or above average. This flow will not be optimal for the plains, carrying storms westward and therefore minimal POPs remain in the extended forecast for these eastern zones. Higher (likely) POPs will be retained over the western and northern high terrain with scattered coverage in surrounding zones each day, and surface dewpoints in the upper 40's to 50's and PWATs within small deviations of 1.0 inch will continue to support locally heavy rainfall. There is an easterly wave depicted by deterministic members, crossing the Big Bend area Wednesday night and moving into Chihuahua early Thursday, but this appears to be too far removed to offer any large scale forcing for increased precipitation. CHJ/52 && .FIRE WEATHER... An active stretch of days with good chances for wetting storms will persist into early week with daytime temperatures generally at or below normal. Heavy rain may result in flooding on/near recent burn scars through early week. Chances for wetting rain will decrease and temperatures will trend up from mid to late week as the upper high expands over the area and steers a Monsoon moisture plume further west over Arizona and far western New Mexico. 11 && .AVIATION... 18Z TAF CYCLE Another active afternoon and evening with showers and thunderstorms, with the central and western TAF sites most likely to be impacted with short- lived MVFR conditions this afternoon/evening. Brief IFR conditions can not be ruled out with the strongest storms. Patchy mountain obscurations will increase in area this afternoon as convection continues to develop. Patchy MVFR cigs may redevelop late tonight. Otherwise, VFR conditions expected the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 86 64 88 / 50 30 30 40 Dulce........................... 50 83 50 84 / 60 60 50 60 Cuba............................ 54 80 55 81 / 40 60 50 50 Gallup.......................... 56 80 56 83 / 70 70 40 40 El Morro........................ 53 77 53 78 / 60 80 40 50 Grants.......................... 55 80 55 82 / 50 70 50 50 Quemado......................... 55 77 55 79 / 60 80 40 50 Magdalena....................... 59 81 60 81 / 40 60 30 40 Datil........................... 54 75 55 77 / 70 70 30 50 Reserve......................... 55 81 55 86 / 70 80 30 50 Glenwood........................ 61 84 63 87 / 70 70 30 40 Chama........................... 48 77 47 76 / 60 70 50 70 Los Alamos...................... 56 80 57 81 / 50 70 40 60 Pecos........................... 55 81 55 81 / 40 70 40 60 Cerro/Questa.................... 42 80 42 78 / 40 70 40 70 Red River....................... 44 73 44 69 / 40 70 40 70 Angel Fire...................... 44 72 43 73 / 50 80 30 70 Taos............................ 50 81 50 82 / 50 70 30 60 Mora............................ 50 77 49 77 / 50 70 30 60 Espanola........................ 58 87 61 87 / 50 60 40 50 Santa Fe........................ 57 81 58 84 / 40 60 40 50 Santa Fe Airport................ 55 84 57 86 / 40 60 40 50 Albuquerque Foothills........... 63 85 64 87 / 30 50 40 40 Albuquerque Heights............. 64 87 65 89 / 30 50 30 40 Albuquerque Valley.............. 64 89 65 91 / 30 40 30 30 Albuquerque West Mesa........... 64 88 66 89 / 30 50 40 30 Belen........................... 63 89 64 90 / 30 50 30 30 Bernalillo...................... 62 89 64 91 / 30 50 40 40 Bosque Farms.................... 63 88 64 90 / 30 50 30 30 Corrales........................ 63 89 65 91 / 30 50 40 40 Los Lunas....................... 64 89 64 90 / 30 50 30 30 Placitas........................ 59 83 61 87 / 30 60 40 50 Rio Rancho...................... 63 88 65 89 / 30 50 40 40 Socorro......................... 63 89 64 91 / 30 40 20 30 Sandia Park/Cedar Crest......... 57 77 58 82 / 30 60 40 50 Tijeras......................... 58 82 59 85 / 30 60 40 50 Edgewood........................ 54 83 56 85 / 40 60 40 50 Moriarty/Estancia............... 54 85 55 86 / 30 60 30 40 Clines Corners.................. 55 80 55 82 / 30 60 30 40 Mountainair..................... 55 80 56 83 / 30 60 30 40 Gran Quivira.................... 56 80 57 84 / 40 60 20 40 Carrizozo....................... 61 85 63 87 / 30 60 20 50 Ruidoso......................... 56 78 57 80 / 30 70 20 50 Capulin......................... 55 83 53 83 / 40 60 30 60 Raton........................... 56 87 54 86 / 40 70 30 60 Springer........................ 57 87 55 88 / 40 70 30 50 Las Vegas....................... 55 82 53 83 / 40 70 30 50 Clayton......................... 64 91 64 90 / 20 40 30 40 Roy............................. 60 87 58 86 / 30 50 30 40 Conchas......................... 64 94 65 93 / 20 40 20 30 Santa Rosa...................... 63 90 63 90 / 20 40 20 30 Tucumcari....................... 66 96 67 95 / 10 30 20 20 Clovis.......................... 66 93 66 91 / 10 20 10 20 Portales........................ 67 95 67 92 / 10 20 10 20 Fort Sumner..................... 66 94 67 93 / 20 30 20 20 Roswell......................... 68 96 70 94 / 20 30 10 20 Picacho......................... 62 89 63 86 / 20 50 10 40 Elk............................. 60 86 60 82 / 30 50 20 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ201-202-204>209-241. &&
Hazardous weather outlook, Jul 24, 3:14 AM MDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MDT Sat Jul 24 2021 NMZ201>241-251130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 314 AM MDT Sat Jul 24 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop over central and western NM once again today, producing heavy rainfall and localized areas of flash flooding. A Flash Flood Watch remains in effect for much of central and western areas of the state this afternoon through this evening. Some storms may also produce hail and strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms are expected each afternoon and evening through the next week. Localized areas of flash flooding are likely, with the greatest risk over and near recent burn scars and areas where soils are saturated. Some of the stronger storms will likely produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
In the hours before
Local storm report, Jul 24, 11:33 AM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 AM MDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD OLD HORSE SPRINGS 33.92N 108.23W
07/22/2021 CATRON NM EMERGENCY MNGR
BETWEEN 300PM AMD 730PM HEAVY RAIN PRODUCED FLASH
FLOODING. A FEW BARNS... HOMES AND THE LOCAL FIRE
DEPARTMENT WERE FLOODED. SEVERAL COUNTY ROADS WERE
WASHED OUT.
&&
EVENT NUMBER ABQ202102469
JLSSpecial weather statement, Jul 24, 1:53 PM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Albuquerque NM 153 PM MDT Sat Jul 24 2021 NMZ205-242030- West Central Plateau- 153 PM MDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCKINLEY COUNTY UNTIL 230 PM MDT... At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near Gallup, moving west at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Western Gallup, Manuelito, Red Rock State Park, Mentmore and Allison. This includes Interstate 40 between Mile Markers 1 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3557 10876 3539 10875 3533 10904 3561 10905 TIME...MOT...LOC 1953Z 085DEG 9KT 3548 10885 34
Special weather statement, Jul 24, 2:30 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
230 PM MDT Sat Jul 24 2021
NMZ205-242045-
West Central Plateau-
230 PM MDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCKINLEY COUNTY
UNTIL 245 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manuelito, or 16 miles west of Gallup, moving west at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central
McKinley County.
This includes Interstate 40 between Mile Markers 8 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3548 10904 3561 10904 3557 10891 3544 10895
3543 10905
TIME...MOT...LOC 2030Z 100DEG 10KT 3550 10903
34Special weather statement, Jul 24, 3:13 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
313 PM MDT Sat Jul 24 2021
NMZ201-242145-
Northwest Plateau-
313 PM MDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY UNTIL 345
PM MDT...
At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Twin Falls, or 15 miles west of Shiprock, moving
west at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of western San Juan
County.
This includes Highway 64 between Mile Markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3686 10886 3668 10889 3668 10904 3680 10905
3690 10904
TIME...MOT...LOC 2113Z 098DEG 31KT 3678 10897
34Special weather statement, Jul 24, 3:46 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
346 PM MDT Sat Jul 24 2021
NMZ205-242215-
West Central Plateau-
346 PM MDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIBOLA AND
NORTHWESTERN CATRON COUNTIES UNTIL 415 PM MDT...
At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Fence Lake, or 21 miles south of Zuni Pueblo,
moving southwest at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of southwestern Cibola
and northwestern Catron Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3477 10905 3479 10904 3486 10876 3470 10867
3452 10904
TIME...MOT...LOC 2146Z 065DEG 24KT 3476 10880
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:01 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 119 min |
| Jul 23, 6:05 PM MDT | Flash Flood Warning | ABQ | Catron, Cibola, Socorro | 4 hr |
| Jul 23, 6:09 PM MDT | Areal Flood Advisory | ABQ | Socorro | 111 min |
| Jul 23, 6:14 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 23, 6:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 23, 6:49 PM MDT | Special Weather Statement | ABQ | McKinley | 26 min |
| Jul 23, 6:59 PM MDT | Flash Flood Warning | ABQ | Catron, Cibola | 3 hr |
| Jul 23, 7:39 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Jul 23, 7:46 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 119 min |
| Jul 23, 8:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jul 23, 8:30 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 3 hr |
| Jul 24, 12:36 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 24, 1:02 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 28 min |
| Jul 24, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 44 min |
| Jul 24, 1:45 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval, San Juan | 3 hr |
| Jul 24, 1:51 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 3 hr |
| Jul 24, 2:07 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 24, 3:13 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Jul 24, 3:33 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Jul 24, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | Catron, Cibola | 35 min |
| Jul 24, 4:18 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 3 hr |
| Jul 24, 4:47 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.